MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG LT SM SIZE 3 PMA; UNICONDYLAR KNEE PROSTHESIS

BIOMET UK LTD. OXF ANAT BRG LT SM SIZE 3 PMA; UNICONDYLAR KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combined initial / final report.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it has been discarded.As the product has not been received, the investigation was limited to the information provided; a review of device history records and complaint history.We have not been provided with any supporting documentation which could provide additional information.A review of the manufacturing history records confirms no abnormalities or deviations reported and one piece was scrapped with operational number 2000 and one piece scrapped with operational number 3000.A review of the complaint database over the last 3 years has found no similar complaints reported with the item and lot combination.A review of the complaint database over the last 3 years has found 1 similar complaint reported with the item 159540.Without the opportunity to examine the complaint product and without any supporting documentation, root cause cannot be determined due to insufficient information.Risk assessment: risk management report documents the estimated residual risk associated with the device within the reported event.The root cause of the issue could not be determined with the information currently available, therefore the specific failure cause within the risk tables could not be selected for comparison.The event reports revision due to infection.In the risk file, infection is considered harm with a maximum severity of 4 for a number of hazards defined as critical, which is described in the severity table as: life threatening or results in permanent impairment of a body function or permanent damage to a body structure.The outcome of the reported event (revision) therefore is in line with the rmf.No corrective or preventive actions required at this time.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.
 
Event or Problem Description
It was reported that a patient underwent an initial left knee arthroplasty on (b)(6) 2020.Subsequently, a revision procedure due to infection was performed on (b)(6), 2020.

Brand Name
OXF ANAT BRG LT SM SIZE 3 PMA
Common Device Name
UNICONDYLAR KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key10904846
Report Number3002806535-2020-00494
Device Sequence Number19468527
Product Code NRA
UDI-Device Identifier05019279785865
UDI-Public05019279785865
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/04/2025
Device Model NumberN/A
Device Catalogue Number159540
Device Lot Number562700
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2020
Initial Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;